Loading discussion content. Please wait...
Well... since Sunday night, Mom has been having all kinds of hallucinations. Talking to people who are not there, seeing things that are not there. It has been challenging to say the least. She has been more agitated as well.
I have antibiotics for a UTI, but getting her to take them is not easy as the pill is larger and chalky...
The Hospice nurse suggested I start using the ativan we have here. He said it should help with the hallucinations, and perhaps make her drowsy (I will say her sleep has been off as well)....
Just wanted to get thoughts on how Ativan has worked with others???
We used it rarely as needed while on hospice, if he was having an agitated or upset night where the usual re-directions did not work. It helped a lot.
For ongoing anxiety, he saw the geriatric psychiatrist for different daily medication during hospice.
Ativan is one of those meds that one can have a reverse side effect. It made my husband worse.
Additionally it is not one of the go to meds for PWD.
You can get a pill crusher at your local drug store. After crushing put it in pudding or anything else your mother enjoys.
UTIs can be very serious i.e. they can lead to sepsis and hospitalization so get those pills in her. If she does not respond to the meds you likely have the wrong antibiotic. This will be determined by the culture.
Tammy - Can't they do a UA on your mom on hospice to make sure she doesn't have a UTI? They should be able to do that. My sister had them run on hospice. If so, then there's other ways to administer the antibiotics. When my sister was at the hallucination stage, it was horrible. Ativan didn't take it away completely but it did a lot to keep her from getting so agitated over the hallucinations. However, my sister did have Down Syndrome, too, so that played into everything. Good luck to you. This is a hard journey to be on.
My Mom has Alzheimer's and is in stage 6 according to her neurologist.
I have had my Mom on Atavan for a few months. It's the only thing that keeps the hallucinations away. She only weighs about 110 but she also only takes a half milligram on a full stomach. It doesn't seem to make her sleepy. Her dr gave her Trazodone for help sleeping.
Hope this helped you.